FDA Warns the Public on Possible Acetaminophen Bad Side Effects

The FDA is warning the public for the use of the popular analgesic called Acetaminophen. Also known as Paracetamol, this drug is said to be causing very serious skins reactions. 
This pain killing drug is the most popular OTC and has been used by millions of people for a very long time.  It can be purchased under a great variety of brands such as including Acephen, Actamin, Feverall, Q-Pap, Tactinal, Tempra, Tylenol, Uniserts and Vitapap.
The FDA has mentioned that even if the reactions are rare, users of this drug should be watching out for rashes, blisters and any widespread damage to the surface of the skin.  If these symptoms appear the consumption must be stopped immediately and quick medical attention must be prompted. 
Dr. Sharon Hertz of the FDA says, "This new information is not intended to worry consumers or health care professionals, nor is it meant to encourage them to choose other medications. It is extremely important that people recognize and react quickly to the initial symptoms of these rare but serious side effects, which are potentially fatal."  Dr. Hertz is the deputy director of a division in the FDA that is responsible for all topics on painkiller. 

The FDA will still not implement recalls or any mentions of the potential adverse side effects on the boxes and packets yet as the warning has just been issued out.  However since the discovery of such side effects, they are working together with pharmaceutical firms so that all labeling is updated. At the same time, the FDA is ordering that as of now any prescriptions that are issued out involving the analgesic must contain the safety information. 

Related Read: Popularity of Rehab and Pain Management Products

The news is surprising to many as acetaminophen has been used for decades now.  However the FDA took the decision of alerting the public after reviews on the analgesic surface and at the same time reports on a series of “adverse events” get their attention. 
Between 1969 and 2012 a total of 107 cases of negative reactions to the drug where reported.  67 of these cases resulted in hospitalizations and 12 unfortunately ended in death.  The majority of the cases happened in patients that where taking single-ingredient acetaminophen. At the time the FDA separated the cases into probable or possible links to acetaminophen use. 
Dr. Sharon Hertz added to her statement that "the FDA's actions should be viewed within the context of the millions who, over generations, have benefited from acetaminophen. Nonetheless, given the severity of the risk, it is important for patients and health care providers to be aware of it."